Hail, Adams
- When
- June 24, 9:38 AM CST
- Where
- Adams County, Loraine
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.150, -91.220
Isolated storms developed over northeast Missouri and west central Illinois. There were some reports of hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Isolated storms developed over northeast Missouri and west central Illinois. There were some reports of hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 24, 8:51 AM CST, 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 951 AM CDT SUN JUN 24 2012 .UPDATE... ISSUED AT 944 AM CDT SUN JUN 24 2012 ONGOING TSRA ACROSS ERN IA W CNTL IL HAVE BEEN DEVELOPING FURTHER TO THE W THAN PREVIOUSLY ANTICIPATED. IF THIS TREND CONTINUES...TSRA WILL BE POSSIBLE ACROSS EXTREME NERN MO. CURRENT STORMS ARE TRACKING SE AND SHUD AT LEAST IMPACT ADAMS...BROWN AND PIKE COUNTIES IN IL. UNCERTAINTY REMAINS HOW FAR S THESE STORMS WILL PERSIST BEFORE DISSIPATING...WHICH LEADS TO EVEN MORE QUESTIONS THRU THE AFTERNOON AND INTO THE EVENING HOURS. WILL CONTINUE TO MONITOR AND UPDATE LATER THIS MORNING AS THE LATEST MDL DATA BECOMES AVAILABLE. TILLY && .SHORT TERM... ISSUED AT 233 AM CDT SUN JUN 24 2012 (TODAY AND TONIGHT) EXPECT EARLY MORNING CONVECTION AND CLOUD COVER WILL MOVE EAST AND/OR DISSIPATE AS LLJ VEERS AND WEAKENS. SURFACE WARM FRONT SHOULD QUICKLY PRESS EAST ACROSS THE REGION WITH SOUTHWEST WINDS TAKING HOLD THIS AFTERNOON. STILL ON TRACK FOR ONE HOT DAY WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S. STILL WOULDN'T BE SURPRISED IF A FEW LOCATIONS TOP 100 DEGREES...ESPECIALLY ACROSS SOUTHERN IOWA AND NORTHERN MISSOURI WHERE 850MB THERMAL RIDGE WILL RESIDE. HEAT INDEX VALUES TO REMAIN IN CHECK THIS AFTERNOON...WITH ONLY EXCEPTION BEING ACROSS NORTHEAST MISSOURI WHERE MOISTURE WILL BEGIN POOLING AHEAD OF THE FRONT DURING PEAK HEATING. HERE HEAT INDEX VALUES COULD CERTAINLY FLIRT WITH ADVISORY CRITERIA. THE UPPER AIR PATTERN WILL CONTINUE TO AMPLIFY AS A TROF DIGS ACROSS THE EASTERN CONUS AND RIDGE INTENSIFIES ACROSS THE PLAINS. THIS WILL CAUSE THE FLOW ALOFT TO BECOME MORE NORTHERLY OVER THE MIDWEST AND ALLOW A SURFACE COLD FRONT TO DROP SOUTH ACROSS THE AREA TONIGHT AND MONDAY MORNING. ATMOSPHERE WILL BECOME MODERATELY UNSTABLE THIS AFTERNOON ALONG AND AHEAD OF THE FRONT WHERE DEWPOINTS WILL POOL IN THE UPPER 60S AND LOWER 70S. RESPECTABLE AMOUNT OF 0-6KM SHEAR WILL AID THUNDERSTORM ORGANIZATION AND SEVERITY IF INITIATION CAN OCCUR. SPC HAS PLACED EXTREME NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS INTO A SLIGHT RISK TODAY AND TONIGHT. CURRENT THINKING IS THAT ISOLATED TO SCATTERED CONVECTION MAY DEVELOP ALONG THE FRONT LATE THIS AFTERNOON AND EVOLVE SOUTH AS CLUSTERS TOWARD THE I-70 CORRIDOR IN EXTREME EASTERN MISSOURI AND SOUTH CENTRAL ILLINOIS DURING THE EVENING. IF THESE STORMS DO IN FACT FORM...THEY WOULD BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. CERTAINLY A CONDITIONAL RISK...BUT ONE THAT CANNOT BE IGNORED. LATEST MODEL RUNS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE FRONT...LEADING TO MUCH WARMER TEMPERATURES AND HUMID CONDITIONS FOR TONIGHT. HAVE UTILIZED A BLEND OF 2M TEMPERATURES AND MOS GUIDANCE TO CAPTURE THIS TREND. HAVE ALSO MAINTAINED LOW END POPS OVERNIGHT DUE TO THE EXPECTED FRONTAL POSITION. CVKING && .LONG TERM... ISSUED AT 233 AM CDT SUN JUN 24 2012 (MONDAY THROUGH SATURDAY) CANADIAN HIGH PRESSURE WILL BUILD INTO THE MIDWEST BEHIND THE FRONT WITH COOLER AND DRIER CONDITIONS EXPECTED BY MONDAY AFTERNOON. GIVEN SLOWER SPEED OF FRONT HAVE ADDED A FEW DEGREES ONTO MONDAYS HIGHS. WEDNESDAY THROUGH SATURDAY... UPPER LEVEL RIDGE WILL BUILD BACK OVER THE MIDWEST BY MIDWEEK WITH A HEAT WAVE DEVELOPING ACROSS THE CWA THROUGH AT LEAST FRIDAY. HIGHS IN THE UPPER 90S AND LOWER 100S ARE EXPECTED. APPEARS THAT DEWPOINTS WILL REMAIN QUITE LOW WEDNESDAY AND THURSDAY WHICH WILL AGAIN KEEP HEAT INDEX VALUES BELOW ADVISORY CRITERIA. EXPECT DROUGHT CONDITIONS TO WORSEN CONSIDERABLY AS RAPID EVAPOTRANSPIRATION TAKES PLACE. SOME HINT IN GFS MODEL LAND THAT THE RIDGE WILL TRY TO FLATTEN OUT BY NEXT WEEKEND...WITH A FRONT SAGGING INTO AT LEAST THE NORTHERN PORTION OF THE CWA. NOT REALLY CONFIDENT THAT THIS WILL HAPPEN GIVEN THE SIZE OF THE UPPER LEVEL RIDGE. THEREFORE HAVE KEPT POPS OUT OF THE EXTENDED FORECAST. WILD CARD STILL REMAINS TROPICAL SYSTEM DEBBIE AND WHERE SHE GOES. LATEST ECWMF LOOKS SIMILAR TO THE EARLIER GEM SOLUTION OF BRINGING THE SYSTEM UP THE MISSISSIPPI RIVER. CVKING && .AVIATION... ISSUED AT 658 AM CDT SUN JUN 24 2012 VFR FLIGHT CONDITIONS AND SOUTH-SOUTHWEST FLOW WILL PREVAIL ACROSS THE AREA TODAY. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING...PRIMARILY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. IF STORMS CAN INITIATE...THEY COULD BE QUITE STRONG PRODUCING WIND GUSTS IN EXCESS OF 45KTS AND IFR VSBYS IN HEAVY RAIN. HOWEVER...THIS IS CONDITIONAL ON THUNDERSTORMS ACTUALLY FORMING...AND I HAVE LOW CONFIDENCE THAT THIS WILL HAPPEN. A COLD FRONT WILL DRIFT SOUTH THROUGH THE AREA LATE TONIGHT/EARLY MONDAY MORNING. AT THIS TIME IT LOOKS LIKE THE FRONT WILL PASS WITHOUT PRODUCING MUCH IF ANY PRECIPITATION. WIND WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT. SPECIFICS FOR KSTL... VFR FLIGHT CONDITIONS AND SOUTH-SOUTHWEST FLOW WILL PREVAIL AT LAMBERT TODAY. THINK THE PREVAILING WIND DIRECTION WILL STAY SOUTH OF 210...THOUGH THERE COULD BE A BRIEF SHIFT TO 220-230 LATE THIS MORNING OR EARLY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING...PRIMARILY NORTH OF THE TERMINAL ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. IF STORMS CAN INITIATE...THEY COULD BE QUITE STRONG PRODUCING WIND GUSTS IN EXCESS OF 45KTS AND IFR VSBYS IN HEAVY RAIN. HOWEVER...THIS IS CONDITIONAL ON THUNDERSTORMS ACTUALLY FORMING...AND I HAVE LOW CONFIDENCE THAT THIS WILL HAPPEN. A COLD FRONT WILL DRIFT SOUTH THROUGH THE TERMINAL EARLY MONDAY MORNING. AT THIS TIME IT LOOKS LIKE THE FRONT WILL PASS WITHOUT PRODUCING MUCH IF ANY PRECIPITATION. WIND WILL SHIFT TO THE NORTHEAST BEHIND THE FRONT. CARNEY && .CLIMATE... ISSUED AT 233 AM CDT SUN JUN 24 2012 RECORD HIGHS FOR TODAY...WEDNESDAY...THURSDAY AND FRIDAY DATE ST. LOUIS COLUMBIA QUINCY ---------------------------------------------- JUNE 24 102(1988) 103(1988) 99(1988) JUNE 27 104(1952) 101(1980) 102(1931) JUNE 28 104(1952) 103(1936) 104(1934) JUNE 29 104(1952) 104(1901) 103(1934) && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 943 AM CDT SUN JUN 24 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-251200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 943 AM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORM TODAY AND TONIGHT ACROSS NORTHEAST MISSOURI AND ILLINOIS. THUNDERSTORMS THIS AFTERNOON COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY VERY HOT CONDITIONS ARE EXPECTED TO DEVELOP NEXT THURSDAY AND FRIDAY ACROSS THE AREA WITH HIGH TEMPERATURES AROUND 100 DEGREES IN MANY AREAS. HEAT INDEX VALUES FROM 100 TO 1O5 DEGREES ARE EXPECTED...WITH THE HIGHEST READINGS OCCURRING OVER THE GREATER ST. LOUIS METROPOLITAN AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING ACROSS EASTERN MISSOURI AND ILLINOIS. TILLY
The Lincoln radar (KILX), 160 km away, was scanning. The volume nearest the first event began at 15:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2012Every state in 2012This day in weather historyWarnings in Illinois, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 395204.